Alert archive / Missouri / Flash Flood Warnings in 2001

Flash Flood Warning 27, NWS Springfield, MO

June 3, 2001Vernon County, Missouri; Bourbon County, Kansas

NWS Springfield, MO issued this flash flood warning at Jun 3, 2001, 8:43 AM CDT for Vernon County, Missouri; Bourbon County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2001, 8:43 AM CDT (13:43 UTC)
Expired
Jun 3, 2001, 12:45 PM CDT
In force
4 hr
Issued by
NWS Springfield, MO
Area
Whole counties

Counties Bourbon County, KS, Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 110 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2001-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2001-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 031349
FFWSGF
KSC011-MOC217-031745-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
843 AM CDT SUN JUN 3 2001

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  VERNON COUNTY IN WEST CENTRAL MISSOURI
  BOURBON COUNTY IN SOUTHEAST KANSAS

* UNTIL 1245 PM CDT

* AT 839 AM CDT... THUNDERSTORMS WITH VERY HEAVY RAINFALL EXTENDED 
FROM EXTREME SOUTHEAST KANSAS INTO WEST CENTRAL MISSOURI...MOVING 
EAST AT 30 MPH. DOPPLER RADAR ESTIMATED TWO TO THREE INCHES OF RAIN 
HAS ALREADY FALLEN OVER BOURBON COUNTY...WITH ONE TO TWO INCHES OVER 
VERNON COUNTY.

* THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED 
AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH   
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH   
FLOODING INCLUDE...FORT SCOTT...NEVADA...FULTON...REDFIELD AND   
WALKER.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. 
MOVE TO HIGHER GROUND.

LAT...LON 3803 9508 3768 9509 3764 9408 3805 9407


CISSELL/SUTTON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 2:55 AM CDT, 5 hours 48 minutes earlier.

Area forecast discussion, Jun 3, 2:55 AM CDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 AM CDT SUN JUN 3 2001

LITTLE TIME FOR DETAILS...BUT WILL GO WITH MESOETA. BIGGEST
CHALLENGE WILL BE CHANCES FOR CONVECTION TONIGHT IN THE NORTH...AND
POSITION OF SURFACE FRONT MONDAY AND ITS EFFECT ON HIGHS. GENERALLY
LIKE THE MESOETA FORECAST...BUT STILL BELIEVE REFIRING OF CONVECTION
LATE TODAY LOOKS OVERDONE IN KANSAS. BIG CAP IN PLACE AFTER
CONVECTION MOVES OUT THIS AFTERNOON. CONVECTION WILL LIKELY FIRE
ALONG 850 BOUNDARY WITH LOW LEVEL JET TONIGHT OVER NORTHERN CWA.
WARM FRONT NORTH OF CWA MONDAY...SO WILL GO WITH VERY WARM MESOETA
HIGHS.

PRELIMINARY FORECAST NUMBERS FOR GUIDANCE PURPOSES ONLY

SGF   75  63  87  70 / 90  20  10  60
JLN   77  66  90  71 / 90  20  10  60
UNO   72  63  87  67 / 90  20  10  50
VIH   65  56  85  70 / 70  50  20  80

.SGF...
MO...FLOOD WATCH FOR TODAY MOZ055>058-066>071.
KS...NONE.

BROWNI<NG

In the hours before

Special weather statement, Jun 3, 6:32 AM CDT, 2 hours 11 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CDT SUN JUN 3 2001

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT...

ONGOING SEVERE WEATHER THIS MORNING WILL CONTINUE INTO THE
AFTERNOON. ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT OVER
CENTRAL MISSOURI.

...EXTENDED OUTLOOK...

THUNDERSTORMS ARE POSSIBLE THROEUGH TUESDAY.

BROWNING
Local storm report, Jun 3, 7:08 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 AM CDT SUN JUN 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0700 AM    ANDERSON                  MO   FLOOD
06/03/01   MCDONALD                       5.3 INCHES OF RAIN
                                          REPORTED BY COOPERATIVE
                                          OBSERVER.
Local storm report, Jun 3, 7:20 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
720 AM CDT SUN JUN 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0638 AM    CAPE FAIR                 MO   1 INCH HAIL
06/03/01   STONE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0638 AM    2 SW NEOSHO               MO   1.75 INCH HAIL
06/03/01   NEWTON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0638 AM    5 N ANDERSON              MO   1 INCH HAIL
06/03/01   MCDONALD                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0658 AM    KISSEE MILLS              MO   1 INCH HAIL
06/03/01   TANEY                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0700 AM    3 S NEOSHO                MO   .88 INCH HAIL
06/03/01   NEWTON                         REPORTED BY COOPERATIVE
                                          OBSERVER.
Local storm report, Jun 3, 7:38 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
738 AM CDT SUN JUN 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....K

0735 AM    SCAMMON                   KS   1 INCH HAIL
06/03/01   CHEROKEE                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jun 3, 7:42 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
742 AM CDT SUN JUN 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUCNTY LOCATION....

0708 AM    SCAMMON                   KS   1 INCH HAIL
06/03/01   CHEROKEE                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jun 3, 8:30 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
830 AM CDT SUN JUN 03 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....V

0820 AM    CARTHAGE                  MO   1 INCH HAIL
06/03/01   JASPER                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 3:43 AM CDTSevere Thunderstorm WarningSGFStone47 min
Jun 3, 3:54 AM CDTSevere Thunderstorm WarningSGFBarry, McDonald, Newton66 min
Jun 3, 4:58 AM CDTSevere Thunderstorm WarningSGFMcDonald62 min
Jun 3, 5:16 AM CDTSevere Thunderstorm WarningSGFOzark59 min
Jun 3, 5:16 AM CDTTornado WarningSGFMcDonald44 min
Jun 3, 5:40 AM CDTSevere Thunderstorm WarningSGFBarry, Stone65 min
Jun 3, 5:46 AM CDTSevere Thunderstorm WarningSGFChristian, Douglas59 min
Jun 3, 5:47 AM CDTSevere Thunderstorm WarningSGFTaney58 min
Jun 3, 5:49 AM CDTSevere Thunderstorm WarningSGFOregon41 min
Jun 3, 5:52 AM CDTSevere Thunderstorm WarningSGFJasper38 min
Jun 3, 5:53 AM CDTFlash Flood WarningSGFMcDonald3 hr
Jun 3, 5:53 AM CDTTornado WarningSGFMcDonald52 min
Jun 3, 6:17 AM CDTSevere Thunderstorm WarningSGFNewton58 min
Jun 3, 6:19 AM CDTSevere Thunderstorm WarningSGFJasper56 min
Jun 3, 6:37 AM CDTSevere Thunderstorm WarningSGFStone53 min
Jun 3, 6:42 AM CDTSevere Thunderstorm WarningSGFDouglas, Ozark, Taney63 min
Jun 3, 6:48 AM CDTSevere Thunderstorm WarningSGFMcDonald27 min
Jun 3, 7:13 AM CDTSevere Thunderstorm WarningSGFJasper, Newton47 min
Jun 3, 7:57 AM CDTSevere Thunderstorm WarningSGFJasper33 min
Jun 3, 8:26 AM CDTSevere Thunderstorm WarningSGFJasper34 min
Jun 3, 8:59 AM CDTSevere Thunderstorm WarningSGFDade, Jasper, Lawrence46 min
Jun 3, 9:39 AM CDTSevere Thunderstorm WarningSGFBarton, Vernon51 min
Jun 3, 10:02 AM CDTSevere Thunderstorm WarningSGFCedar, St. Clair43 min
Jun 3, 10:02 AM CDTSevere Thunderstorm WarningSGFDade43 min
Jun 3, 10:35 AM CDTSevere Thunderstorm WarningSGFGreene, Polk40 min
Jun 3, 10:52 AM CDTFlash Flood WarningSGFBarton, Jasper, Newton6 hr
Jun 3, 10:58 AM CDTSevere Thunderstorm WarningSGFDallas47 min
Jun 3, 11:06 AM CDTFlash Flood WarningSGFDade6 hr
Jun 3, 11:16 AM CDTSevere Thunderstorm WarningSGFLaclede, Webster44 min
Jun 3, 11:25 AM CDTSevere Thunderstorm WarningSGFCamden35 min
Jun 3, 11:37 AM CDTSevere Thunderstorm WarningSGFPulaski38 min
Jun 3, 11:50 AM CDTSevere Thunderstorm WarningSGFBarton40 min
Jun 3, 12:03 PM CDTFlash Flood WarningSGFMcDonald4 hr
Jun 3, 12:28 PM CDTSevere Thunderstorm WarningSGFDade32 min
Jun 3, 12:43 PM CDTSevere Thunderstorm WarningSGFGreene, Lawrence47 min
Jun 3, 5:48 AM CDTSevere Thunderstorm WarningSGFBourbon57 min
Jun 3, 7:24 AM CDTFlash Flood WarningSGFCherokee3 hr
Jun 3, 9:14 AM CDTSevere Thunderstorm WarningSGFBourbon, Crawford46 min

Nearby

Flash Flood Warnings in Missouri, 2001Flash Flood Warnings in Kansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.